Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

HUMIRA side effects driving me mad

artyarty Posts: 51
Sorry I haven't been around for some time, partly down to my son starting a series of operations so spending alot of time at the hospital but I have also developed a reaction to my Humira.

I am on Methotrexate 15 weekly and have been for 2 yrs now. I was put on Humira a few mths ago now.....all ok at first but then 2 mths ago I started with a bad UTI infection. Since then I have had 5 differents lots of antibiotics, none are working to get rid of it :(:(

Recently I have had raised temperatures, flushed red face, puffy eyes, high BP, dizzy somewhat & general unwell feeling....My GP thinks it could be the Humira and has adviced me to stop the Humira for now. He just said to ride it out!

My questions is: Can I take anything to help? How long before the Humira is out of my system as the UTI is driving me batty. I hope there is something to releive these horrible symptoms.

Sorry for the moan btw
Arty :)
Hope today is a good day for you

Comments

  • helpline_teamhelpline_team Posts: 2,019
    edited 30. Nov -1, 00:00
    Hi Arty

    I'm really sorry to hear you are having to go through this, i'm not surprised its driving you mad.

    Regarding alleviating symptoms of the UTI you would need to speak to your GP or rheumotolgist as we cannot advise on meds. The best I can suggest is Cranberry juice which is said to be good for such things. http://www.nhs.uk/Conditions/Urinary-tract-infection-adults/Pages/Prevention.aspx

    Again you would need to speak to your Rheumatologist regarding an alternative to Humira but you may find the following link interesting reading. Particularly the paragraph under the heading 'Does your medication have side effects'. I realise it is not exactly the same situation but something to discuss with the rheumatologist: http://www.arthritisresearchuk.org/videos/marlenas_story.aspx?iframe=true&width=470px&height=300px

    I expect it will take a few moths for the Humira to leave the system 100% however perhaps the drugs company or your Rheumatologist would be better at giving you the answer to that based on your medical history etc.

    If it would help to talk to us please do pick up the phone, you don't need to let it drive you mad on your own.

    Best wishes

    Simona
  • dreamdaisydreamdaisy Posts: 31,567 ✭✭✭
    edited 30. Nov -1, 00:00
    Oh arty, poor you. This is listed as one of the more common side-effects of humira - as long as you are taking it these infections will carry on. You obviously are not tolerating it that well and I think a conversation with your rheumatologist is on the cards. I am sorry to hear that you are struggling with this, it must be damned unpleasant. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • tillytoptillytop Posts: 3,460
    edited 30. Nov -1, 00:00
    Hi Arty

    I am a forum member, not a member of the helpline team but thought I could perhaps advise, based on my own experience.

    Sorry you are having so much trouble with the Humira but glad your doc is recognising that your symptoms may well be Humira related. It took me almost 2 years for anyone to believe that my problems were related to the Humira and, when I finally stopped it, the rheumatologist said to stop for 12 weeks to see if the potential side-effects improved -which they did.

    I do think that, given that Humira is a specialist drug, it needs to be the rheumatologist managing the situation, not the GP so, if possible, I think you need to try to get seen at the rheumatology clinic sooner rather than later, or at the very least to talk to someone at the clinic - eg rheumatology nurse.

    Really hope you start to feel better soon.

    Love Tilly xxx
Sign In or Register to comment.